Alert archive / Indiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 92, NWS Northern Indiana

July 7, 20175 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 7, 2017, 8:25 AM EDT for 5 counties in Indiana. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2017, 8:25 AM EDT (12:25 UTC)
Expired
Jul 7, 2017, 9:30 AM EDT
In force
65 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elkhart County, IN, Kosciusko County, IN, LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN

The radar

The Northern Indiana radar (KIWX), 34 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 9:00 AM EDTTSTM WND DMG3 N Bourbon, INDELAYED REPORT. 2-3 FT DIAMETER TREE DOWNED ONTO A HOUSE, SEVERELY DAMAGED THE SIDING OF THE HOUSE.
Jul 7, 9:15 AM EDTTSTM WND DMG5 N Etna Green, INLARGE TREE LIMBS DOWN 8 TO 12 INCHES IN DIAMETER HIGHWAY 19 AND COUNTY ROAD 800 N.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

017 
WUUS53 KIWX 071225
SVRIWX
INC039-085-091-099-141-071330-
/O.NEW.KIWX.SV.W.0092.170707T1225Z-170707T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
825 AM EDT FRI JUL 7 2017

The National Weather Service in Northern Indiana  has issued a

* Severe Thunderstorm Warning for...
  Southwestern Elkhart County in north central Indiana...
  Southern St. Joseph County in north central Indiana...
  Northwestern Kosciusko County in north central Indiana...
  Northern Marshall County in north central Indiana...
  Northeastern La Porte County in northwestern Indiana...

* Until 930 AM EDT/830 AM CDT/

* At 825 AM EDT/725 AM CDT/, severe thunderstorms were located along
  a line extending from near Wakarusa to near New Carlisle, moving
  southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  South Bend, Plymouth, Nappanee, Bremen, Gulivoire Park, North
  Liberty, Wakarusa, Milford, Lakeville, Locke, La Paz, Teegarden,
  Hastings, Crumstown, Tyner, Woodland, Southwest, Foraker, Gravelton
  and Linkville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4134 8580 4134 8635 4167 8662 4157 8590
TIME...MOT...LOC 1225Z 309DEG 27KT 4154 8610 4163 8652 

HAIL...1.00IN
WIND...60MPH
 
$$

MARSILI
3 follow-up statements
313 
WWUS53 KIWX 071235
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
835 AM EDT FRI JUL 7 2017

INC091-071245-
/O.CAN.KIWX.SV.W.0092.000000T0000Z-170707T1330Z/
La Porte IN-
835 AM EDT FRI JUL 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LA PORTE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4157 8590 4134 8580 4134 8635 4158 8649
      4160 8649
TIME...MOT...LOC 1235Z 299DEG 34KT 4155 8636 

$$

INC039-085-099-141-071330-
/O.CON.KIWX.SV.W.0092.000000T0000Z-170707T1330Z/
Elkhart IN-St. Joseph IN-Kosciusko IN-Marshall IN-
835 AM EDT FRI JUL 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR SOUTHWESTERN ELKHART...SOUTHERN ST. JOSEPH...NORTHWESTERN
KOSCIUSKO AND NORTHERN MARSHALL COUNTIES...

At 835 AM EDT, a severe thunderstorm was located near North Liberty,
or 7 miles southwest of Gulivoire Park, moving southeast at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Plymouth, Nappanee, Bremen, North Liberty, Wakarusa, Milford,
Lakeville, Locke, La Paz, Teegarden, Hastings, Woodland, Southwest,
Foraker, Gravelton, Linkville, Lake Of The Woods and Wyatt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4157 8590 4134 8580 4134 8635 4158 8649
      4160 8649
TIME...MOT...LOC 1235Z 299DEG 34KT 4155 8636 

HAIL...1.25IN
WIND...60MPH
 
$$

MARSILI
067 
WWUS53 KIWX 071301
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
901 AM EDT FRI JUL 7 2017

INC039-085-099-141-071330-
/O.CON.KIWX.SV.W.0092.000000T0000Z-170707T1330Z/
Elkhart IN-St. Joseph IN-Kosciusko IN-Marshall IN-
901 AM EDT FRI JUL 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR SOUTHWESTERN ELKHART...SOUTHEASTERN ST. JOSEPH...NORTHWESTERN
KOSCIUSKO AND NORTHEASTERN MARSHALL COUNTIES...

At 901 AM EDT, severe thunderstorms were located along a line
extending from near Wakarusa to Nappanee to near Bourbon, moving
southeast at 35 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Nappanee, Bremen, Wakarusa, Milford, Locke, Southwest, Foraker,
Gravelton and Hastings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4157 8590 4134 8580 4135 8620 4148 8616
      4157 8608
TIME...MOT...LOC 1301Z 303DEG 31KT 4156 8594 4144 8596 4135 8611 

HAIL...0.88IN
WIND...60MPH
 
$$

MARSILI
419 
WWUS53 KIWX 071315
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
915 AM EDT FRI JUL 7 2017

INC039-099-141-071325-
/O.CAN.KIWX.SV.W.0092.000000T0000Z-170707T1330Z/
Elkhart IN-St. Joseph IN-Marshall IN-
915 AM EDT FRI JUL 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELKHART...
SOUTHEASTERN ST. JOSEPH AND NORTHEASTERN MARSHALL COUNTIES IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
Therefore, the warning has been cancelled.

LAT...LON 4143 8584 4134 8580 4135 8603 4144 8592
      4144 8586
TIME...MOT...LOC 1315Z 309DEG 27KT 4150 8584 4138 8586 4129 8601 

$$

INC085-071330-
/O.CON.KIWX.SV.W.0092.000000T0000Z-170707T1330Z/
Kosciusko IN-
915 AM EDT FRI JUL 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR NORTHWESTERN KOSCIUSKO COUNTY...

At 915 AM EDT, severe thunderstorms were located along a line
extending from New Paris to near Milford to near Bourbon, moving
southeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Milford, Hastings and Gravelton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4143 8584 4134 8580 4135 8603 4144 8592
      4144 8586
TIME...MOT...LOC 1315Z 309DEG 27KT 4150 8584 4138 8586 4129 8601 

HAIL...0.75IN
WIND...60MPH
 
$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:51 AM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 7, 6:51 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
651 AM EDT Fri Jul 7 2017

.SYNOPSIS...
Issued at 343 AM EDT Fri Jul 7 2017

Showers and storms are expected today as a front crosses the region.
A few of these storms may be severe in the afternoon with damaging
winds and large hail the main threats. The best chances for severe
weather will be along and south of highway 24. Dry weather then
expected overnight through early Sunday with cooler and less humid
conditions. The chance for storms returns Sunday night through the
middle of next week.

&&

.SHORT TERM...(Today)
Issued at 343 AM EDT Fri Jul 7 2017

Convective trends for today remain the top concern of this forecast
package. Broad height falls enveloping the Great Lakes and surface
cold front slowly sagging south. Disparate clusters of convection
(severe at times) continuing to fire ahead of this front, driven
mainly by outflow/MCV from earlier storms. Front is not well-defined
across WI given this activity but better NW flow and cool/dry air
advection still appear across MN and northern WI. Seen some uptick
in lightning activity over the last hour or so with more favorably-
oriented line approaching GRR but still expect this activity to
slowly wane as it approaches IN/OH around sunrise. Moisture
convergence/LLJ is just not quite to the level necessary to sustain
early morning convection with increasingly diffuse convergence to
the E/SE across our area. Last few runs of HRRR (as well as most hi-
res CAMs) support this idea with convection decaying over our CWA
later this morning.

Main question is what impact this will have on our convective
chances later today, to which there is still not a clear-cut answer.
General trend in 00Z guidance is for a slightly later cold frontal
passage, potentially allowing better instability to build in our
CWA. There is certainly merit to this idea given surface front is
still well upstream and the real prominent shortwave is still in
Manitoba at press time. Parameters for at least scattered severe
weather are all there. Surface dewpoints are already near 70F and
may even climb a degree or two higher as moisture pools ahead of
front. Perhaps most disturbing is midlevel lapse rates hovering
around 7 C/km. This could yield SBCAPE of 2000+ J/kg by later today.
Wind/shear profiles are not exceptional but good enough for some
organized clusters. 0-6 km bulk shear values are around 25-30 kts
but similar values in the 0-3 km layer with 35-40kt winds at 700mb.
This morning convection is the wild card though. Hi-res depletes
this activity awfully quick given vigor of current updrafts and some
concern that composite outflow and cloud cover could disrupt/cap
instability later today. However, still think the effect of this
convection will be limited for at least our SE half given the
aformentioned factors this morning and the underlying ingredients
support a higher risk for severe weather in those SE areas this
afternoon, as reflected in the latest SWODY1. Damaging winds and
large hail will be the main threats with best guess on timing
currently 17-22Z. Expect a quick end to precip around 00Z with
strong push of cool/dry air for tonight.

&&

.LONG TERM...(Tonight through Thursday)
Issued at 343 AM EDT Fri Jul 7 2017

Tonight into the weekend still looking very pleasant with cool N/NW
flow (at least on Saturday), dry air advection, and general
subsidence on upwind side of departing trough. 850mb temps drop into
the single digits on Sat, yielding highs in the mid to upper 70s
under mostly sunny conditions. Surface dewpoints will crash to
around 50F and will feel spectacular by July standards (and recent
conditions). Overnight lows similarly refreshing, in the mid to
upper 50s. Flow does begin to back a bit on Sunday with some late
day low-level theta-e advection. Typically overzealous GFS kicks out
fairly widespread QPF but suspect any showers will be very isolated.
Forcing is highly questionable with a subtle, convectively-enhanced
shortwave possibly diving into our region Sunday night. Some modest
WAA but system-relative isentropic ascent and moisture advection are
weak with lack of any pronounced LLJ. Enough moisture/instability to
warrant a slight chance PoP late in the day but expect limited
coverage and no severe threat.

Mid/upper level flow becomes more zonal heading into the first half
of next week, allowing warm/humid conditions to sweep back into the
Ohio Valley with periodic showers and storms likely. Largely
diurnally driven on Monday but better chances appear Tue/Wed as
Hudson Bay low briefly dips S/SE and tightens thermal gradient
across southern Great Lakes. Still many details to work out with
regard to exact timing and placement of best precip chances so stuck
close to concensus initialization with blanket low chance PoPs
through much of the period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 650 AM EDT Fri Jul 7 2017

Scattered thunderstorms along outflow boundary were movg se across
nrn IN attm. Expect this activity to grdly intensify with diurnal
heating and sink s-se with apchg cdfnt, so best potential for
storms this aftn at FWA. Given expected very unstable conditions
by aftn and modest deep layer shear, a svr storm with damaging
winds and large hail is psbl but threat too low attm to include
that detail in the taf attm. Otrws, with fropa sw winds will shift
to nw this aftn with vfr conditions prevailing in its wake through
tonight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...JT

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 7, 5:55 AM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
555 AM EDT Fri Jul 7 2017

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-081000-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
555 AM EDT Fri Jul 7 2017 /455 AM CDT Fri Jul 7 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Thunderstorms are possible again this afternoon. Some of these storms
may be severe. The best chances for severe weather will be along and
south of highway 24. Damaging winds and large hail are the main
threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There are chances for thunderstorms through much of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-MIZ077-081000-
La Porte-Berrien-
555 AM EDT Fri Jul 7 2017 /455 AM CDT Fri Jul 7 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Today and Tonight

Hazardous swimming conditions are possible along Lake Michigan
beaches late today and into tonight.

Thunderstorms are possible again later today but severe weather is
not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There are chances for thunderstorms through much of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-081000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
555 AM EDT Fri Jul 7 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft may be possible late today and
into tonight.

Thunderstorms are possible again later today but severe weather is
not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There are chances for thunderstorms through much of next week.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Jul 7, 8:10 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
810 AM EDT FRI JUL 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     ELKHART                 41.69N 85.97W
07/07/2017                   ELKHART            IN   PUBLIC

            TREE DOWN ON HOUSE.

&&

GH
Special weather statement, Jul 7, 8:11 AM EDT, 14 minutes before
Special Weather Statement
National Weather Service Northern Indiana
811 AM EDT FRI JUL 7 2017

INZ005-071245-
Elkhart-
811 AM EDT FRI JUL 7 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELKHART COUNTY...

At 811 AM EDT, a strong thunderstorm was located over Elkhart, moving
southeast at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Elkhart, Goshen, Dunlap, Middlebury, New Paris, Benton, Jimtown and
Waterford Mills.

This includes Interstate 80 in Indiana between mile markers 88 and
91.

LAT...LON 4163 8565 4162 8566 4145 8581 4163 8606
      4171 8606 4175 8603
TIME...MOT...LOC 1211Z 300DEG 25KT 4168 8602

MARSILI
Special weather statement, Jul 7, 8:13 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Northern Indiana
813 AM EDT FRI JUL 7 2017

INZ003-004-012-071300-
La Porte-St. Joseph-Starke-
813 AM EDT FRI JUL 7 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST.
JOSEPH...NORTHEASTERN STARKE AND CENTRAL LA PORTE COUNTIES...

At 812 AM EDT/712 AM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Chesterton to Valparaiso.
Movement was southeast at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
La Porte, Westville, Knox, Walkerton, Kingsford Heights, Wanatah,
Hamlet, Koontz Lake, Hanna, Kingsbury, Thomaston, South Center,
Pinhook, Salem Heights, Fish Lake, South Wanatah, Otis, Brems, Tracy
and Stillwell.

This includes Interstate 80 in Indiana between mile markers 38 and
44.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4165 8693 4158 8646 4148 8645 4148 8647
      4138 8647 4127 8662 4140 8693
TIME...MOT...LOC 1212Z 296DEG 27KT 4161 8696 4150 8703

SKIP
Local storm report, Jul 7, 8:15 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 AM EDT FRI JUL 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 AM     HAIL             ELKHART                 41.69N 85.97W
07/07/2017  E0.88 INCH       ELKHART            IN   NWS EMPLOYEE

            NICKEL WITH SOME SLIGHTLY LARGER.

&&

GH
Local storm report, Jul 7, 8:16 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 AM EDT FRI JUL 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 AM     HAIL             2 W ELKHART             41.69N 86.01W
07/07/2017  M0.75 INCH       ELKHART            IN   TRAINED SPOTTER

&&

GH
Special weather statement, Jul 7, 8:18 AM EDT, 7 minutes before
Special Weather Statement
National Weather Service Northern Indiana
818 AM EDT FRI JUL 7 2017

INZ003-004-014-071245-
La Porte-St. Joseph-Marshall-
818 AM EDT FRI JUL 7 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. JOSEPH...
NORTHERN MARSHALL AND NORTHEASTERN LA PORTE COUNTIES...

At 818 AM EDT/718 AM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Gulivoire Park to near New
Buffalo. Movement was southeast at 40 mph.

Winds in excess of 40 mph and dime size hail are possible with these
storms.

Locations impacted include...
South Bend, Michigan City, La Porte, Bremen, Trail Creek, Gulivoire
Park, Walkerton, North Liberty, New Carlisle, Long Beach, Lakeville,
La Paz, Michiana Shores, Michiana, Teegarden, Fish Lake, Crumstown,
Stillwell, Woodland and Linkville.

This includes the following highways...
 Interstate 80 in Indiana between mile markers 47 and 57.
 Interstate 94 in Indiana between mile markers 39 and 45.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4178 8683 4177 8680 4176 8682 4176 8675
      4163 8619 4142 8606 4133 8606 4148 8655
      4170 8686
TIME...MOT...LOC 1218Z 318DEG 33KT 4157 8617 4173 8676

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:18 AM EDTSpecial Marine WarningIWX57 min
Jul 7, 3:27 AM EDTSpecial Weather StatementIWXLaPorte48 min
Jul 7, 3:59 AM EDTSevere Thunderstorm WarningIWXElkhart46 min
Jul 7, 4:18 AM EDTSpecial Weather StatementIWXSaint Joseph27 min
Jul 7, 4:22 AM EDTSevere Thunderstorm WarningIWXElkhart, Saint Joseph23 min
Jul 7, 4:46 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble, Saint Joseph, Steuben44 min
Jul 7, 7:40 AM EDTSpecial Weather StatementIWXSaint Joseph50 min
Jul 7, 7:49 AM EDTSpecial Marine WarningIWX26 min
Jul 7, 8:11 AM EDTSpecial Weather StatementIWXElkhart34 min
Jul 7, 8:13 AM EDTSpecial Weather StatementIWXLaPorte, Starke47 min
Jul 7, 8:18 AM EDTSpecial Weather StatementIWXSaint Joseph27 min
Jul 7, 8:40 AM EDTAreal Flood AdvisoryIWXLaPorte, Saint Joseph4 hr
Jul 7, 8:40 AM EDTSevere Thunderstorm WarningIWXLaPorte, Starke35 min
Jul 7, 8:56 AM EDTSpecial Weather StatementIWXSaint Joseph34 min
Jul 7, 9:11 AM EDTSevere Thunderstorm WarningIWXKosciusko, Noble, Whitley49 min
Jul 7, 9:24 AM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange36 min
Jul 7, 9:47 AM EDTAreal Flood AdvisoryIWXLaPorte, Marshall, Saint Joseph, Starke3 hr
Jul 7, 9:49 AM EDTSevere Thunderstorm WarningIWXHuntington, Kosciusko, Wabash, Whitley26 min
Jul 7, 9:57 AM EDTSpecial Weather StatementIWXDeKalb, LaGrange, Steuben33 min
Jul 7, 10:12 AM EDTSpecial Marine WarningIWX33 min
Jul 7, 10:16 AM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph44 min
Jul 7, 10:22 AM EDTSpecial Weather StatementIWXHuntington38 min
Jul 7, 10:29 AM EDTSevere Thunderstorm WarningIWXHuntington, Kosciusko, Wabash, Whitley46 min
Jul 7, 10:53 AM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 12 more6 hr
Jul 7, 11:04 AM EDTAreal Flood WarningIWXAdams, Allen, Fulton, Grant, Huntington, Kosciusko and 8 more6 hr
Jul 7, 11:06 AM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Saint Joseph, Starke39 min
Jul 7, 11:15 AM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Jay, Wells45 min
Jul 7, 11:27 AM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall, Noble, Whitley33 min
Jul 7, 12:11 PM EDTSpecial Weather StatementIWXHuntington, Wabash, Wells49 min
Jul 7, 12:17 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley4 days
Jul 7, 1:10 PM EDTSpecial Weather StatementIWXStarke35 min
Jul 7, 1:22 PM EDTTornado WarningIWXPulaski, Starke38 min
Jul 7, 1:44 PM EDTSevere Thunderstorm WarningIWXGrant, Miami46 min
Jul 7, 1:54 PM EDTAreal Flood WarningIWXBlackford, Cass, Fulton, Grant, Jay, LaPorte and 5 more3 hr
Jul 7, 2:15 PM EDTSevere Thunderstorm WarningIWXPulaski, White30 min
Jul 7, 3:47 PM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke3 days
Jul 7, 3:54 PM EDTSpecial Weather StatementIWXWhite36 min
Jul 7, 5:01 PM EDTAreal Flood WarningIWXFulton, Huntington, Kosciusko, LaPorte, Marshall, Miami and 5 more12 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.